Alert archive / Nebraska / Special Weather Statements in 2020

Special Weather Statement, NWS Cheyenne, WY

April 24, 2020Cheyenne County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Apr 24, 2020, 6:21 PM MDT for Cheyenne County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2020, 6:21 PM MDT (00:21 UTC)
Expired
Apr 24, 2020, 7:00 PM MDT
In force
39 min
Issued by
NWS Cheyenne, WY

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 128 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2020-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2020-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
2213 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

103 
WWUS85 KCYS 250021
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
621 PM MDT Fri Apr 24 2020
 
NEZ020-021-054-055-250100-
Kimball NE-Cheyenne NE-Morrill NE-Banner NE-
621 PM MDT Fri Apr 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEYENNE...
NORTHEASTERN KIMBALL...SOUTHWESTERN MORRILL AND SOUTHEASTERN BANNER
COUNTIES UNTIL 700 PM MDT...

At 620 PM MDT, Doppler radar was tracking a thunderstorm near 
Redington, or 22 miles southeast of Scottsbluff, moving southeast at 
30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Redington.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4164 10351 4171 10330 4132 10299 4122 10342
TIME...MOT...LOC 0020Z 337DEG 27KT 4163 10337 

$$

Brothers

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Apr 24, 5:56 PM MDT, 25 minutes earlier.

Area forecast discussion, Apr 24, 5:56 PM MDT, 25 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
556 PM MDT Fri Apr 24 2020

.SHORT TERM...(This evening through Saturday)
Issued at 311 PM MDT Fri Apr 24 2020

Weather Impact Summary: Ongoing scattered showers and isolated
thunderstorms are occurring across High Plains of SE WY and NE
Panhandle. Some of the deeper showers and thunderstorms have
produced pea-sized hail and wind gusts of 40 mph. These stronger
isolated showers will continue through about 8pm and decrease in
coverage and intensity thereafter.

Weather Details: MLCAPE values near 300-600 J/KG and steep mid-
level lapse rates under embedded weak H7-H3 vorticity impulses is
supporting scattered to numerous shower and isolated thunderstorm
activity this afternoon. Instability will wane through the early
evening hours and overall coverage will slowly decrease through
the evening and overnight. Some light residual precipitation could
linger across the higher terrain through early Saturday morning
due to weak orographics but amounts will be light and no impacts
are expected.

For Saturday - slightly stronger ridging and warmer H7
temperatures will shift east across WY and NE. While some very
isolated showers will be possible along the southern Laramie
Mountains and foothills, much less coverage is expected tomorrow
vs. today given lower instability and slightly increased
subsidence. Saturday will start the warming trend into the back
half of the weekend and into next week.

.LONG TERM...(Sunday night through Thursday)
Issued at 300 AM MDT Fri Apr 24 2020

Long range models for next week continue to show a warmer and more
pleasant weather pattern across the Front Range with low chances for
precipitation until the end of the week. Northwest flow aloft this
weekend will become more westerly on Monday as a Pacific disturbance
aloft rapidly moves eastward embedded in the westerly flow. Outside
of some showers or thundershowers Monday and Monday night, this
system will have little impact over southeast Wyoming and western
Nebraska. All models then show a high amplitude upper level ridge
axis developing over the western third of the United States by
midweek, allowing 700mb temperatures to increase between 5c to 12c.
Expect daytime temperatures in the 70s for most of the week with a
brief cool down on Tuesday. Highs on Thursday may even reach the low
to mid 80s for the eastern plains, east of the Laramie Range, as the
upper level ridge axis nudges east of Front Range during the day.
Past Thursday, noting an increase in llvl instability and a greater
potential for afternoon/evening showers and thunderstorms under
southwest flow aloft later in the week. Started increasing POP
next Friday with models in pretty good agreement.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 553 PM MDT Fri Apr 24 2020

Showers and isolated weak/brief thunderstorms coming down the
northwesterly flow will gradually diminish through 03Z. Still some
potential (especially over the Nebraska Panhandle) of getting a
gust to near 40 kts out of some of this activity judging from the
boundary layer profiles, but chances of anything stronger right
now look to remain low. IC and CC lightning activity also dropping
gradually as well where currently noted in far eastern Wyoming
and the western Panhandle. Looks like a similar pattern tomorrow,
but as the HRRR and the NAM-Nest suggests less coverage with
midlevel temperatures warming up a bit as ridging works in from
the west. So, resultant forecast keeps all TAF locations in VFR
through the next 24 hours with the exception of Laramie where we
may get some fog and lower ceilings down to MVFR toward morning.

&&

.FIRE WEATHER...
Issued at 311 PM MDT Fri Apr 24 2020

No fire weather concerns today and next several days with non-critical
winds and humidity levels. Precipitation today will wane this evening
with a drier and warmer weekend ahead. Will need to keep watch of next
Tuesday and Wednesday for critical relative humidity levels but winds
should remain below 20-25 mph.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...JSA
LONG TERM...TJT
AVIATION...Garmon
FIRE WEATHER...JSA
Hazardous weather outlook, Apr 24, 3:31 PM MDT, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
331 PM MDT Fri Apr 24 2020

NEZ002-003-019>021-054-055-095-096-WYZ101>119-252145-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
331 PM MDT Fri Apr 24 2020

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered showers this afternoon with an isolated rumble of
thunder through the early evening. Gusty winds and pea size hail
is possible, but no severe storms are expected.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Special weather statement, Apr 24, 1:22 PM MDT, 4 hours 59 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
122 PM MDT Fri Apr 24 2020

NEZ019>021-054-055-242015-
Kimball NE-Cheyenne NE-Scotts Bluff NE-Morrill NE-Banner NE-
122 PM MDT Fri Apr 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCOTTS BLUFF...
NORTHWESTERN CHEYENNE...NORTHEASTERN KIMBALL...SOUTHWESTERN MORRILL
AND EASTERN BANNER COUNTIES UNTIL 215 PM MDT...

At 120 PM MDT, Doppler radar was tracking showers along across
central to south-central Nebraska Panhandle. Movement was south-
southeast at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Bayard, Minatare, Dix, Wildcat Hills State Recreation Area, Chimney
Rock State Park, Wildcat Hills Campground, Harrisburg, Moomaws
Corner, Redington, South Bayard Junction, Melbeta and McGrew.

This includes Interstate 80 in Nebraska between mile markers 26 and
29.

LAT...LON 4143 10308 4120 10354 4129 10368 4148 10377
      4183 10367 4196 10331
TIME...MOT...LOC 1920Z 346DEG 23KT 4188 10340 4174 10364 4147 10363

Allen
Special weather statement, Apr 24, 2:25 PM MDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
225 PM MDT Fri Apr 24 2020

NEZ002-003-095-242100-
Box Butte-Dawes-North Sioux-
225 PM MDT Fri Apr 24 2020

...A THUNDERSTORM WILL AFFECT NORTHWESTERN BOX BUTTE... SOUTHWESTERN
DAWES AND NORTHEASTERN SIOUX COUNTIES...

At 224 PM MDT, a thunderstorm was located 10 miles north of Fort
Robinson Campground, or 27 miles west of Chadron, moving southeast
at 45 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Crawford, Fort Robinson Campground, Fort Robinson and Marsland.

LAT...LON 4290 10369 4300 10356 4254 10306 4239 10337
TIME...MOT...LOC 2024Z 326DEG 41KT 4283 10354

Braun
Special weather statement, Apr 24, 6:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
621 PM MDT Fri Apr 24 2020

NEZ020-021-054-055-250100-
Kimball NE-Cheyenne NE-Morrill NE-Banner NE-
621 PM MDT Fri Apr 24 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEYENNE...
NORTHEASTERN KIMBALL...SOUTHWESTERN MORRILL AND SOUTHEASTERN BANNER
COUNTIES UNTIL 700 PM MDT...

At 620 PM MDT, Doppler radar was tracking a thunderstorm near
Redington, or 22 miles southeast of Scottsbluff, moving southeast at
30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Redington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4164 10351 4171 10330 4132 10299 4122 10342
TIME...MOT...LOC 0020Z 337DEG 27KT 4163 10337

Brothers

Nearby

Special Weather Statements in Nebraska, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.